# SDR CA080805008

- Difficulty date: August 5, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 591 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 106006169
- Condition: Inoperative
- Location: Engine
- Part time: 608 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HOUR INSP. BEFORE DISASSEMBLY 0.003 INCH END PLAY WAS NOTICED ON THE ROTOR BEARINGS (0.0015 INCH IS MAX. ALLOWABLE). WHEN DISASSEMBLED THE WASHER THAT RETAINS THE DISTRIBUTOR GEAR ON THE SHAFT WAS SLIGHTLY LOOSE. MFG HAS BEEN CONTACTED IN THE PAST ABOUT THIS ISSUE AND HAS INSTRUCTED US TO USE A PRESS ON THE END OF THE SHAFT TO REFLARE IT TO RETAIN THE WASHER. THE COIL WAS ALSO FOUND MOVING SLIGHTLY AGAINST THE HOUSING POLES AND WHEN THE COIL CLAMP SCREWS WERE REMOVED TO INSPECT THIS THE SCREWS WERE FOUND TO BE NOT VERY TIGHT. THE ROTOR BEARINGS WERE RESHIMMED, THE DIST. GEAR SHAFT WAS REFLARED, AND THE COIL CLAMP SCREWS WERE TIGHTENED. THE REST OF THE 500 HOUR INSP. WAS CARRIED OUT AND THE MAG WAS RETURNED TO SERVICE.
